How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28194
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

After a horrific allergic reaction to three IVIG infusions

Customer Question

After a horrific allergic reaction to three IVIG infusions done in late January, my husband has continued to have a horrible rash that waxes and wanes but never disappears. After the latest flareup when his dosage of prednisone was increased to 60 mg/day for a week, he developed prednisone psychosis. Will this go away and how long does this usually last.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,

That is very unfortunate.

This is due to the continuous immune system overdrive related action.

Your husband has developed this rash persistently.

Instead of oral prednisone strong topical steroid cream like clobetasol can be used --will have less side effects.

Also immunomodulating creams like tacroliums can be tried instead of prednisone.

Usually this type of reaction may last for several weeks.

But this will gradually subside over time.

A dermatologist also should be consulted with.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/